Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Mar 12, 2021, 11:48 PM CST for 7 counties in Missouri; Bourbon County, Crawford County, Kansas. It was in force for 12 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2021, 11:48 PM CST (05:48 UTC)
- Expired
- Mar 13, 2021, 11:26 AM CST
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Crawford County, KS, Benton County, MO, Cedar County, MO, Dade County, MO, Hickory County, MO, Lawrence County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 5:00 AM CST | HEAVY RAIN 3.39 | Appleton City, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM APPLETON CITY. EVENT TOTAL SO FAR. |
| Mar 13, 5:00 AM CST | HEAVY RAIN 3.39 | Appleton City, MO | EVENT TOTAL SO FAR. |
| Mar 13, 6:30 AM CST | HEAVY RAIN 3.21 | 1 W Nevada, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 W NEVADA. EVENT TOTAL SO FAR. |
| Mar 13, 6:30 AM CST | HEAVY RAIN 3.21 | 1 W Nevada, MO | EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 3.31 | Lockwood, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM LOCKWOOD. EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 3.31 | Lockwood, MO | EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 3.59 | 2 Sse Fort Scott, KS | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2 SSE FORT SCOTT. EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 3.59 | 2 Sse Fort Scott, KS | EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 4.17 | 4 Sse Wheatland, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 4 SSE WHEATLAND. EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 4.17 | 4 Sse Wheatland, MO | EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 4.33 | 5 Ssw Vista, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 5 SSW VISTA. EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 4.33 | 5 Ssw Vista, MO | EVENT TOTAL SO FAR. |
| Mar 13, 7:30 AM CST | HEAVY RAIN 3.36 | Miller, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM MILLER. EVENT TOTAL SO FAR. |
| Mar 13, 7:30 AM CST | HEAVY RAIN 3.36 | Miller, MO | EVENT TOTAL SO FAR. |
| Mar 13, 9:04 AM CST | FLOOD | 2 N Stotts City, MO | HIGHWAY 97 IS CLOSED DUE TO FLOODING AT THE SPRING RIVER. |
| Mar 13, 9:47 AM CST | FLOOD | 4 S Sylvania, MO | STATE HIGHWAY VV IS CLOSED DUE TO FLOODING AT HORSE CREEK. |
| Mar 13, 10:40 AM CST | FLOOD | 2 Ne Harding, KS | KANSAS HIGHWAY 31 IS CLOSED TO TRAFFIC BETWEEN HIGHWAY 69 AND HIGHWAY 7 IN BOURBON COUNTY. FLOOD WATERS HAVE OVERTOPPED THE HIGHWAY. |
| Mar 13, 10:43 AM CST | FLOOD | 6 Ssw Everton, MO | STATE HIGHWAY DD IS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726
WGUS43 KSGF 130548
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1148 PM CST Fri Mar 12 2021
KSC011-037-MOC015-039-057-085-109-185-217-131745-
/O.NEW.KSGF.FA.W.0016.210313T0548Z-210313T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Crawford KS-Benton MO-Cedar MO-Dade MO-Hickory MO-
Lawrence MO-St. Clair MO-Vernon MO-
1148 PM CST Fri Mar 12 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Bourbon County in southeastern Kansas...
Northern Crawford County in southeastern Kansas...
Benton County in central Missouri...
Hickory County in central Missouri...
Cedar County in southwestern Missouri...
Dade County in southwestern Missouri...
Lawrence County in southwestern Missouri...
St. Clair County in west central Missouri...
Vernon County in west central Missouri...
* Until 1145 AM CST Saturday.
* At 1148 PM CST, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 2 and 4 inches of rain have fallen.
Another two inches is possible through Saturday morning.
* Some locations that will experience flooding include...
Monett, Nevada, Fort Scott, Aurora, Mount Vernon, El Dorado
Springs, Warsaw and Stockton.
This includes the following low water crossings...
Highway 97 at Keller Branch 8 miles north of Lockwood, Route M at
Bear Creek east of Stockton, Route BB, 9 miles east of Schell
City, Route E at Cedar Creek east of Sylvania, Route K at Cedar
Creek southwest of Caplinger Mills, Route J at Brush Creek 6 miles
west of Collins and Highway 215 west of Bona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3804 9508 3803 9406 3821 9405 3821 9352
3851 9351 3853 9307 3795 9307 3783 9363
3692 9362 3693 9406 3764 9407 3766 9509
$$
DSA2 follow-up statements
464
WGUS83 KSGF 131251
FLSSGF
Flood Statement
National Weather Service Springfield MO
651 AM CST Sat Mar 13 2021
KSC011-037-MOC015-039-057-085-109-185-217-131745-
/O.CON.KSGF.FA.W.0016.000000T0000Z-210313T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Crawford KS-Benton MO-Cedar MO-Dade MO-Hickory MO-
Lawrence MO-St. Clair MO-Vernon MO-
651 AM CST Sat Mar 13 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CST THIS MORNING
FOR BOURBON, NORTHERN CRAWFORD, BENTON, HICKORY, CEDAR, DADE,
LAWRENCE, ST. CLAIR AND VERNON COUNTIES...
At 651 AM CST, Doppler radar indicated light to moderate rainfall
across the warned area. Between 1 and 5 inches of rain have fallen.
Widespread flooding was ongoing, however, rainfall is expected to
dissipate later today.
Some locations that will experience flooding include...
Monett, Nevada, Fort Scott, Aurora, Mount Vernon, El Dorado
Springs, Warsaw and Stockton.
This includes the following low water crossings...
Spring River at Highway 97, Sinking Creek at County Road 181, Sons
Creek at County Road 113, Deer Creek at Highway V, and Weaubleau
Creek at 350 Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3804 9508 3803 9406 3821 9405 3821 9352
3851 9351 3853 9307 3795 9307 3783 9363
3692 9362 3693 9406 3764 9407 3766 9509
$$
DC961
WGUS83 KSGF 131726
FLSSGF
Flood Statement
National Weather Service Springfield MO
1126 AM CST Sat Mar 13 2021
KSC011-037-MOC015-039-057-085-109-185-217-131736-
/O.CAN.KSGF.FA.W.0016.000000T0000Z-210313T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Crawford KS-Benton MO-Cedar MO-Dade MO-Hickory MO-
Lawrence MO-St. Clair MO-Vernon MO-
1126 AM CST Sat Mar 13 2021
...FLOOD WARNING IS CANCELLED FOR BOURBON, NORTHERN CRAWFORD,
BENTON, HICKORY, CEDAR, DADE, LAWRENCE, ST. CLAIR AND VERNON
COUNTIES...
The heavy rain has ended. Portions of this area have been included
in another flood warning. Please continue to heed remaining road
closures.
LAT...LON 3804 9508 3803 9406 3821 9405 3821 9352
3851 9351 3853 9307 3795 9307 3783 9363
3692 9362 3693 9406 3764 9407 3766 9509
$$
MMTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 12, 11:22 PM CST, 26 minutes earlier.
Area forecast discussion, Mar 12, 11:22 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1122 PM CST Fri Mar 12 2021
...Updated for 06Z Aviation Discussion...
.SHORT TERM...(This evening through Saturday)
Issued at 300 PM CST Fri Mar 12 2021
Rain continues across the northern portions of the Ozarks into
central missouri this afternoon. This was occurring along and
north of the 850mb front which has stalled in the area. The
surface front was currently settled along the Arkansas state
line. In between the two, scattered showers were occuring. near
the surface front. Low clouds, likely status build down, was
bouncing visibilities to below a half mile. This has been fairly
localized but will monitor as we head into the late afternoon.
Instability has been limited at best with CAPE values struggling
to reach 200 to 300 J/kg. With weak lapse rates as well, any
storm updraft that can develop will likely struggle to produce
more than small hail.
While portions of the Ozarks have seen a respite from the rain
today, a deepening storm system in the central Rockies will bring
additional moisture and energy into the region this evening and
overnight tonight. The frontal boundaries are expected to move
very little over the next 24 hours. As rain spreads across the
region tonight, the upslope across the area will aid in producing
additional heavy rainfall in addition to the 1 to 3 inches that
have already fallen through early this afternoon.
A flood watch remains in effect through Saturday as a result with
and additional rainfall amounts from 1-3 inches possible.
Models have been rather persistent in developing a ridge over the
area Saturday afternoon in to the evening which would help shift
the rain north of the area. Flooding will likely linger from
rainfall earlier in the day, but a dry period is expected.
.LONG TERM...(Saturday Night through Friday)
Issued at 300 PM CST Fri Mar 12 2021
Saturday night may see a few showers but should remain mostly dry
before the upper level storm system in the Plains moves a cold
front into the Ozarks during the day Sunday. With the upper low
sill rather far west of the area, the cold front will likely make
slow progression across the region Sunday, finally exiting east of
the area Monday morning. Will need to monitor this period for
another Flood Watch as the slow movement of the front, ample
moisture and potential for training storms will again allow for
heavy rainfall potential. An additional 1-2 inches of rain will
again be possible with the potential for locally higher amounts.
Overall, by Monday morning some locations may have received 6 or
more inches of rainfall.
While cloud cover will remain behind the cold front for Monday as
the core of the upper level low moves across Missouri, much of
the area will be dry. A few showers or drizzle may be possible
near the low, should not be very impactful.
The dry weather over the next 7 days will be short lived however
as another system is expected to bring rain to the region for the
middle of next week and possible again late into next weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1122 PM CST Fri Mar 12 2021
Widespread showers with isolated storms have moved back into
southern Missouri this evening. Variable flight conditions can be
expected through the remainder of the night with ceilings and
visibilities bouncing around from IFR to VFR. Occasional showers
and storms will affect the TAf sites through at least midday
Saturday. THis rain will then end from west to east Saturday
afternoon, but at this point, short term models are not
indicating much rise in the ceilings and in fact may stay IFR
through 06Z Sunday. Later TAF updates will have a better handle on
the potential for improving flight conditions after 18Z Saturday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Saturday afternoon for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Flood Watch through Saturday afternoon for KSZ073-097-101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...RaberdingHazardous weather outlook, Mar 12, 8:34 PM CST, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 834 PM CST Fri Mar 12 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140245- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 834 PM CST Fri Mar 12 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited fog risk. DISCUSSION... Showers and thunderstorms will continue through tonight. Flooding and flash flooding is expected as rainfall rates begin to increase. Localized significant flash flooding can not be ruled out in localized areas where training thunderstorms occur. Some of the more robust thunderstorms this evening and tonight could produce small hail and wind gusts in excess of 50 mph. Widespread or significant severe weather is not expected. Areas of fog will be likely across far southern Missouri. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms will be ongoing Saturday morning. This activity is expected to exit the Ozarks region by Saturday afternoon. Another round of showers and thunderstorms will occur Sunday. This activity will be widespread in nature, and carry a risk for additional flooding. No severe weather is expected on Sunday. Additional rain is that forecast for the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Local storm report, Mar 12, 6:47 PM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLOOD 2 NW STOUTLAND 37.83N 92.54W
03/12/2021 CAMDEN MO PUBLIC
PICTURE OF WATER FLOWING OVER HIGHWAY H AT
THE SHAKERAG CREEK LOW WATER CROSSING.
&&
CKRSpecial weather statement, Mar 12, 6:52 PM CST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
652 PM CST Fri Mar 12 2021
MOZ079-130115-
Polk MO-
652 PM CST Fri Mar 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 715 PM
CST...
At 651 PM CST, Doppler radar was tracking a strong thunderstorm over
Fair Play, or 8 miles west of Bolivar, moving east at 45 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Bolivar... Polk...
Fair Play... Halfway...
Goodson...
LAT...LON 3773 9319 3773 9317 3756 9318 3758 9362
3770 9361 3776 9319
TIME...MOT...LOC 0051Z 263DEG 39KT 3764 9356
RothsteinLocal storm report, Mar 12, 6:53 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLOOD 4 NW STOUTLAND 37.86N 92.56W
03/12/2021 CAMDEN MO PUBLIC
PICTURE OF WATER 1 FOOT DEEP FLOWING OVER
BROWNSVILLE ROAD.
&&
CKRLocal storm report, Mar 12, 6:55 PM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLOOD 2 NW SLEEPER 37.78N 92.62W
03/12/2021 LACLEDE MO PUBLIC
PICTURE OF WATER AND TREE DEBRIS WASHING
OVER HIGHWAY F AT THE DRY AUGLAIZE CREEK LOW
WATER CROSSING.
&&
CKRLocal storm report, Mar 12, 7:53 PM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD 4 SSW RICHLAND 37.80N 92.43W
03/12/2021 LACLEDE MO DEPT OF HIGHWAYS
HIGHWAY FF IS CLOSED DUE TO FLOODING AT THE
BEAR CREEK LOW WATER CROSSING.
&&
CKRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:52 PM CST | Special Weather Statement | SGF | Polk | 23 min |
| Mar 12, 8:27 PM CST | Areal Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Phelps and 3 more | 15 hr |
| Mar 12, 9:34 PM CST | Areal Flood Warning | SGF | Greene | 14 hr |
| Mar 13, 12:36 AM CST | Flash Flood Warning | SGF | Newton | 8 hr |
| Mar 13, 12:56 AM CST | Areal Flood Warning | SGF | Dent, Howell, Oregon, Shannon, Texas, Wright | 12 hr |
| Mar 13, 12:59 AM CST | Areal Flood Warning | SGF | Douglas, Ozark, Webster | 12 hr |
| Mar 13, 1:15 AM CST | Flash Flood Warning | SGF | McDonald | 8 hr |
| Mar 13, 1:25 AM CST | Areal Flood Warning | SGF | Barry, Christian, Stone, Taney | 12 hr |
| Mar 13, 3:04 AM CST | Areal Flood Warning | SGF | McDonald | 8 hr |
| Mar 13, 3:37 AM CST | Flash Flood Warning | SGF | Newton | 7 hr |
| Mar 13, 3:52 AM CST | Flash Flood Warning | SGF | McDonald | 6 hr |
| Mar 13, 4:12 AM CST | Areal Flood Warning | SGF | Barton, Cedar, Jasper | 7 hr |
| Mar 13, 9:13 AM CST | Flash Flood Warning | SGF | McDonald | 3 hr |
| Mar 13, 9:29 AM CST | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Miller, Morgan and 1 more | 118 min |
| Mar 13, 11:00 AM CST | Areal Flood Warning | SGF | Camden, Dallas, Dent, Laclede, Phelps, Pulaski and 3 more | 24 hr |
| Mar 13, 11:24 AM CST | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Hickory, Lawrence and 2 more | 24 hr |
| Mar 13, 11:31 AM CST | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 23 hr |
| Mar 13, 12:46 PM CST | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more | 22 hr |
| Mar 13, 12:59 PM CST | Areal Flood Warning | SGF | Barry, Christian, Greene, Stone, Taney | 22 hr |
| Mar 13, 1:15 PM CST | River Flood Warning | SGF | Jasper | 18 hr |
| Mar 13, 3:26 PM CST | River Flood Warning | SGF | McDonald | 16 hr |
| Mar 13, 2:53 AM CST | River Flood Warning | SGF | Bourbon | 36 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.